Acute generalized exanthematous pustulosis induced by the antifungal terbinafine: case report and review of the literature.Br J Dermatol. 2005 Apr; 152(4):780-3.BJ
Cutaneous drug reactions occur with a frequency of 1-8% and can be higher for certain classes of drugs. They can range from mild morbilliform eruptions to more severe forms such as drug-hypersensitivity syndrome, toxic epidermal necrolysis or anaphylaxis. Acute generalized exanthematous pustulosis (AGEP) is considered to be a clinical reaction pattern, which is induced in over 90% of the cases by systemic drugs. It is a rare presentation of an adverse drug reaction most frequently triggered by anti-infectious drugs. A high proportion of these cases have been attributed to aminopenicillins and macrolides. We report a terbinafine-induced AGEP in a 68-year-old male confirmed by lymphocyte stimulation in vitro, and review the published cases induced by antimycotic drugs with special emphasis on terbinafine-triggered cases.